Selecta Mathematica

, Volume 15, Issue 2, pp 271–294

Multiplicity one theorem for \(({\rm GL}_{n+1}({\mathbb{R}}), {\rm GL} _ {n} ({ \mathbb{R}}))\)



Let F be either \({\mathbb{R}}\) or \({\mathbb{C}}\). Consider the standard embedding \({\rm GL}_n(F) \hookrightarrow {\rm GL}_{n+1}(F)\) and the action of GLn(F) on GLn+1(F) by conjugation. We show that any GLn(F)-invariant distribution on GLn+1(F) is invariant with respect to transposition. We prove that this implies that for any irreducible admissible smooth Fréchet representations π of GLn+1(F) and \(\tau\) of GLn(F),
$${\rm dim\,Hom}_{{\rm GL}_{n}(F)}(\pi, \tau) \leq 1$$
. For p-adic fields those results were proven in [AGRS].

Mathematics Subject Classification (2000).

20G05 22E45 20C99 46F10 


Multiplicity one Gelfand pair invariant distribution coisotropic subvariety 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.Faculty of Mathematics and Computer ScienceThe Weizmann Institute of ScienceRehovotIsrael

Personalised recommendations